Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 40, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 15, 2025, 5:08 PM CDT for Laclede County, Webster County, Wright County, Missouri. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2025, 5:08 PM CDT (22:08 UTC)
- Expired
- Jun 15, 2025, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Laclede County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:33 PM CDT | FLASH FLOOD | 1 Sw Grovespring, MO | Route M closed due to the flooding. |
| Jun 15, 6:36 PM CDT | FLASH FLOOD | 3 Ssw Competition, MO | Route Z closed due to flooding. |
| Jun 15, 6:48 PM CDT | FLASH FLOOD | 4 Ne Twin Bridges, MO | Route B closed due to flooding along Cobb Creek. |
| Jun 15, 6:50 PM CDT | FLASH FLOOD | 4 Se Twin Bridges, MO | Route O closed due to flooding. |
| Jun 15, 7:00 PM CDT | FLASH FLOOD | 3 Ese Morgan, MO | Route J closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
471
WGUS53 KSGF 152208
FFWSGF
MOC105-225-229-160100-
/O.NEW.KSGF.FF.W.0040.250615T2208Z-250616T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
508 PM CDT Sun Jun 15 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
South Central Laclede County in southwestern Missouri...
Northeastern Webster County in southwestern Missouri...
Northwestern Wright County in southwestern Missouri...
* Until 800 PM CDT.
* At 508 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Niangua, Duncan, Twin Bridges, Grovespring, Rader, Odin and
Competition.
This includes the following low water crossings...
North Cobb Creek at Highway B, Osage Fork at Highway J, Cantrell
Creek at Scott Creek Road, Parks Creek at Highway J, Cobb Creek at
Highway B, Elk Creek at Highway Z and Osage Fork at Auburn Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3748 9271 3761 9255 3745 9231 3724 9265
3737 9284
FLASH FLOOD...RADAR INDICATED
$$
EW1 follow-up statement
018
WGUS73 KSGF 160054
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
754 PM CDT Sun Jun 15 2025
MOC105-225-229-160104-
/O.EXP.KSGF.FF.W.0040.000000T0000Z-250616T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laclede MO-Webster MO-Wright MO-
754 PM CDT Sun Jun 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
SOUTH CENTRAL LACLEDE, NORTHEASTERN WEBSTER AND NORTHWESTERN WRIGHT
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3748 9271 3761 9255 3745 9231 3724 9265
3737 9284
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:46 PM CDT, 2 hours 22 minutes earlier. Its key messages:
- On and off chances (30-80%) for showers and thunderstorms today and tonight as a weak slow-moving system traverses the area. Isolated and localized instances of gusty winds and flooding are possible.
- 15-40% chances of leftover scattered showers and thunderstorms east of Highway 65 Monday.
- Marginal (1 of 5) Risk for severe thunderstorms Tuesday night across central Missouri, then a Slight (15% Chance) Risk Wednesday for much of our forecast area.
- Humid conditions are expected through the coming week. Signals point to temperatures nearing 90 F towards the end of the week. Therefore, we may see heat index values in the mid-90s to around 100 at times.
Area forecast discussion, Jun 15, 2:46 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 246 PM CDT Sun Jun 15 2025 .KEY MESSAGES... - On and off chances (30-80%) for showers and thunderstorms today and tonight as a weak slow-moving system traverses the area. Isolated and localized instances of gusty winds and flooding are possible. - 15-40% chances of leftover scattered showers and thunderstorms east of Highway 65 Monday. - Marginal (1 of 5) Risk for severe thunderstorms Tuesday night across central Missouri, then a Slight (15% Chance) Risk Wednesday for much of our forecast area. - Humid conditions are expected through the coming week. Signals point to temperatures nearing 90 F towards the end of the week. Therefore, we may see heat index values in the mid-90s to around 100 at times. && .SHORT TERM /THROUGH MONDAY/... Issued at 245 PM CDT Sun Jun 15 2025 The current state of the atmosphere depicts large-scale ridging across the entire CONUS as the jet stream remains situated along the US/Canada border. Trapped beneath the ridge are two weak MCV-type shortwaves. One is located across the Appalachians, with the other smack-dab overtop southwestern Missouri. The large-scale ridging is allowing for an expansive warm and very moist airmass across the entire central and eastern CONUS with dewpoints above 70 F and highs in the 80s-- although cloud cover today should keep highs in the middle to upper 70s. The lift from the weak MCVs the past few days has allowed for multiple days of slow-moving showers and thunderstorms. At the apex of the MCV where a pseud-boundary is present, several rounds of training heavy rainfall has already occurred, prompting some areal and flash flood warnings across west Missouri and extreme Southeast Kansas. That same story continues today into Monday as the MCV slowly translates eastward through the region. 30-80% chances for on and off showers and thunderstorms: Daytime heating has allowed the start of greater coverage of showers and thunderstorms east of the MCV, along and east of the Highway 65 corridor. This corridor (south of a St. Clair to Maries County line) will be the focus for on and off chances for showers and thunderstorms through tonight (50-80% chance). North of here, parallel to a Vernon to Phelps county line is where a pseudo-deformation zone has developed. Light to moderate rain should occur along this corridor through today and tonight. The 12Z sounding depicted PWATS around 1.79" which is just shy of the average record PWAT for mid-June according to the SPC Sounding Climatology page. Needless to say, that's quite a lot of moisture, with saturated profiles throughout the atmosphere and 500-1000 J/kg of long-skinny CAPE. Therefore, any stronger shower/thunderstorm will carry the potential for localized flooding, especially if multiple train over the same area. Within the bands of heavier precipitation this morning, we have seen rain rates up to 3 inches per hour. Any flooding will be very localized and confined to one spot, but any given location will carry that risk today and tonight if multiple storms are experienced. Lastly, this is a very low-end threat, but the MCV has modulated shear profiles a bit east of Highway 65. Our VAD has shown hints of 25-30 kts deep layer shear with small but curved hodographs. 1000-2000 J/kg of tall-skinny CAPE has developed east of Highway 65, and with weak storm-relative inflow of 15 kts, mini supercells are possible. Indeed, a couple storms out there have shown some weak rotation and spinny structures. Therefore, gusty winds and a very low-end scenario of a weak spin-up tornado is possible, though low-level shear is still weak. 15-40% chances for leftover scattered showers Monday: Models have trended a bit more progressive with this system, leading to the highest chances for showers and thunderstorms to be confined to the eastern Ozarks Monday (15-40% chances). The same story as for today can be said for the eastern Ozarks tomorrow: On and off showers and thunderstorms with the potential for localized flooding. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 245 PM CDT Sun Jun 15 2025 Marginal (1 of 5) Risk for severe thunderstorms Tuesday night: A slight pattern change is in store Tuesday and Wednesday as a modest trough is progged to extend into the central Plains as it traverses from west to east. Global models are coming into better agreement on trough shape, though there are still some uncertainties in the intensity. Either way, models are more certain in an attendant surface cold front moving through the northern Plains Tuesday, and our area Wednesday. The introduction of the trough will increase deep-layer shear overtop of our muggy air mass in place. As such, severe thunderstorms are possible along the surface cold front. Tuesday, this would be over the northern Plains, in which the remnants of the complex may reach our area from the north Tuesday night. The main question is how far south the MCS will make it before dissipating. Early CAM signals generally agree with the extent of SPC's Marginal (1 of 5) Risk, which is along and just south of the I-44 corridor. Being a remnant MCS overnight, damaging wind gusts and large hail will be the primary hazards. Slight (15% Chance) Risk for severe thunderstorms Wednesday: The better severe risk for our area comes Wednesday into Wednesday night as the cold front is forecast to move through the area. There are still some uncertainties in the exact type of storm mode since global ensemble hodographs show just modest deep layer shear (30-35 kts) which would be very borderline for supercells. This would still be sufficient for damaging winds and large hail from line segments and/or a developing MCS. However, given a >25+ kt LLJ expected, if supercells were possible, tornadoes would be an added risk as the environment will have reached necessary ingredients given curved hodographs (despite the stunted shape) showing 100-200 m2/s2 0-1 km SRH and 15-25 kts 0-1 km bulk shear from NAM and GFS deterministic soundings. If an MCS and/or line segments are the dominant mode, tornadoes would be much less of a threat since 0-3 km bulk shear vectors will be oriented parallel to the front/modeled line orientation. Above normal temperatures and muggy conditions through the week: NBM dewpoints are forecast to be quite high through next week, with the mean at mid-70s dewpoints as far out as next Sunday. This makes sense as both NAEFS and ECMWF ESATs show >97.5th percentile mean specific humidity everyday through June 24th (with some days at the Max for the 30-year climatology for mid- June). Additionally, behind the exiting trough, ensembles are in agreement with a deep ridge building into the area, which should allow highs to reach the upper 80s and lower 90s, especially toward the weekend. While ensembles are in agreement in a large-scale ridge, there are still some uncertainties in how deep the ridge builds. Cluster analysis shows a 40% scenario where the ridge is deeper, which would increase forecasted high temperatures. Currently the operational NBM has highs in the lower 90s Friday and Saturday, but the experimental new NBM build is outputting middle to upper 80s. It will be interesting to see which scenario pans out. Lows toward the weekend are also forecast to reach the lower to middle 70s. Therefore, a heat risk will begin to increase. Mean NBM heat index values reach the middle 90s to lower 100s after Thursday. With multiple days of abnormal humidity, above normal temperatures, little heat relief at night, and it being the first heat stretch of the year, the HeatRisk reaches a Major (3 of 4) level by Saturday. We will have to monitor trends for any potential increases in concern with the heat forecast. But at least it won't be raining anymore. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1240 PM CDT Sun Jun 15 2025 A slow-moving system is moving eastward across southern Missouri through the period. Off and on chances (50-70%) of showers and a few thunderstorms will occur, generally before 23Z. After 23Z, there is uncertainty in how far west backside precipitation develops and if they will impact TAF sites. Have included PROB30 through 05Z to account for this uncertainty. Otherwise, winds will be light, but largely out of the east. Cigs will vary through the day due to the system moving through, but expect a few timeframes of MVFR through the whole period. More consistent cigs are then expected after 08Z with the potential for building down stratus and patchy fog through 14Z. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Price LONG TERM...Price AVIATION...Price
Hazardous weather outlook, Jun 15, 2:59 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 259 PM CDT Sun Jun 15 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 259 PM CDT Sun Jun 15 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated lightning risk. Elevated excessive rainfall risk. DISCUSSION... Showers and storms will move across mainly the southern portions of the Ozarks through the day. Some localized heavy rainfall and nuisance flooding, as well as gusty winds up to 40 to 50 mph will be possible with this activity as it makes its way slowly across the region. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A chance of thunderstorms exists Monday across the eastern Ozarks. Gusty winds, nuisance flooding, and lightning are the main hazards. Severe thunderstorms are possible late Tuesday night with damaging winds and large hail as the main hazards. A greater severe risk for much of the area is then possible Wednesday. There are still some uncertainties in storm mode, but all hazards could be possible. Heat index values may approach 100 degrees by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Price
In the hours before
Special weather statement, Jun 15, 2:22 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
222 PM CDT Sun Jun 15 2025
MOZ096-097-105-151945-
Douglas MO-Ozark MO-Howell MO-
222 PM CDT Sun Jun 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN OZARK...SOUTHEASTERN
DOUGLAS AND WEST CENTRAL HOWELL COUNTIES THROUGH 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles northeast of Gainesville, or 24 miles north of
Mountain Home, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dora, Siloam Springs, Brixey, Sycamore, Zanoni, and Tecumseh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3657 9231 3670 9246 3699 9218 3679 9194
TIME...MOT...LOC 1921Z 225DEG 16KT 3669 9232
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CamdenSpecial weather statement, Jun 15, 2:47 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
247 PM CDT Sun Jun 15 2025
MOZ082-092-096-152015-
Douglas MO-Wright MO-Texas MO-
247 PM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WRIGHT...
NORTHEASTERN DOUGLAS AND SOUTHWESTERN TEXAS COUNTIES THROUGH 315 PM
CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Norwood, or 10 miles southwest of Mountain Grove,
moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mountain Grove, Cabool, Dawson, Norwood, Drury, and Vanzant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3689 9233 3700 9251 3730 9230 3714 9203
TIME...MOT...LOC 1947Z 216DEG 20KT 3701 9237
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CamdenLocal storm report, Jun 15, 3:46 PM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
346 PM CDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Flash Flood Buffalo 37.65N 93.10W
06/15/2025 Dallas MO Public
Water was reported over the road on Hickory
Street in Buffalo.
&&Local storm report, Jun 15, 4:04 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
404 PM CDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM Flash Flood Buffalo 37.64N 93.09W
06/15/2025 Dallas MO Emergency Mngr
Multiple roads are flooded in and around the
city of Buffalo.
&&
EWSpecial weather statement, Jun 15, 4:17 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
417 PM CDT Sun Jun 15 2025
MOZ097-098-152145-
Howell MO-Shannon MO-
417 PM CDT Sun Jun 15 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SHANNON AND
NORTHEASTERN HOWELL COUNTIES THROUGH 445 PM CDT...
At 416 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southwest of Mountain View, moving northeast at
15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mountain View, Pomona, Montier, Peace Valley, White Church, and
Teresita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3688 9194 3705 9184 3705 9174 3696 9150
3688 9163 3689 9166 3686 9166 3679 9178
TIME...MOT...LOC 2116Z 224DEG 13KT 3691 9180
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CamdenThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:08 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper, McDonald, Newton | 7 hr |
| Jun 15, 5:23 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dade, Vernon | 6 hr |
| Jun 15, 8:25 AM CDT | Flash Flood Warning | SGF | Cedar | 3 hr |
| Jun 15, 2:19 PM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Dallas, Greene, Hickory and 3 more | 8 hr |
| Jun 15, 2:21 PM CDT | River Flood Watch | SGF | Vernon | 6 hr |
| Jun 15, 2:22 PM CDT | Special Weather Statement | SGF | Ozark | 23 min |
| Jun 15, 2:47 PM CDT | Special Weather Statement | SGF | Wright | 28 min |
| Jun 15, 3:40 PM CDT | Areal Flood Advisory | SGF | Christian, Dallas, Douglas, Greene, Hickory, Howell and 7 more | 8 hr |
| Jun 15, 3:49 PM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 3 hr |
| Jun 15, 4:17 PM CDT | Special Weather Statement | SGF | Howell | 28 min |
| Jun 15, 4:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 46 min |
| Jun 15, 4:39 PM CDT | Areal Flood Warning | SGF | Douglas, Howell, Ozark, Texas, Webster, Wright | 3 hr |
| Jun 15, 5:38 PM CDT | Special Weather Statement | SGF | Shannon | 37 min |
| Jun 15, 6:31 PM CDT | River Flood Warning | SGF | Cedar | 37 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.